Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Any one take Gabapentin?



Recommended Posts

I was wondering if anyone is taking gabapentin before /after baratric bypass surgery? If so are having complications or a difficult road to recovery? I been real nausea, stomach feels upside down, diarrhea. I was hoping to find some people to talk to and get your experiences , and or suggestions to help, please help.

Sent from my SM-G965U using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I take 300mg in the morning & 600mg at night. I had surgery over 2 years ago. I have been on Gabapentin for about 7 years. At one time I took 1800 mg a day. I take so many different prescriptions it’s hard to pin my nausea on any of them. I just take 1-2 meclizine a day.

Share this post


Link to post
Share on other sites

I have been taking it for 4 days with no symptoms but I also have the tab behind my ear called scopolamine which helps with nausea. Hope this helps.

Share this post


Link to post
Share on other sites

I'm new, and interested in this as well. I have small fibre neuropathy. I was originally prescribed more, but am taking 1200mg at bedtime, as I didn't feel like it did much for me during the day. It still doesn't do much for my chronic burning pain, but it's better than nothing.
Do you have to cut larger medications in half in order to take it after the surgery? Also curious if those that are bypass patients are having to adjust dosage amounts of any medications due to the malabsorption.


Share this post


Link to post
Share on other sites

17 hours ago, Fleshy said:

I'm new, and interested in this as well. I have small fibre neuropathy. I was originally prescribed more, but am taking 1200mg at bedtime, as I didn't feel like it did much for me during the day. It still doesn't do much for my chronic burning pain, but it's better than nothing.
Do you have to cut larger medications in half in order to take it after the surgery? Also curious if those that are bypass patients are having to adjust dosage amounts of any medications due to the malabsorption.

I’m one week post-op. My dr said to stop taking all meds except for Wellbutrin 1x a day. It’s small, but they also give you meds for aches. It’s the size of a Tums tablet and that has to be cut in half, taken 1 every 15mins because it’s too large for your stomach.
I see my dr at week 2 to determine which meds/vitamins I can continue taking and the dosage. I am a heart patient so I was pretty shocked that my surgeon and my heart dr agreed to postpone everything for 2 weeks.

Share this post


Link to post
Share on other sites

I took it once during my hospital stay (so far). I did have some vomit issues at hospital not sure if it was that medicine or the other million meds lol. I went home with ultram (tramadol) and ofcourse liquid tylenol

Share this post


Link to post
Share on other sites

I am 10 years out from surgery. I take 1200 mg of gabapentin at night and 300 in the morning. I do not get nauseous from it. But everyone is different.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×